MAUDE Adverse Event Report: ARTHREX, INC. RETROBUTTON DRILL PIN II; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. RETROBUTTON DRILL PIN II; ORTHOPEDIC MANUAL SURG INSTR
Model Number RETROBUTTON DRILL PIN II
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
On 03/18/2024, it was reported by a arthrex subsidiary employee via (b)(4) that an ar-1595 retro button drill tip was broken when creating a femoral foramen using the tp technique.The tip could be removed from inside the joint by cutting the foramen using an eich or mosquito.Used a new product and the case is completed.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to improper bone preparation and/or prying/leveraging the screw during insertion.

Brand Name
RETROBUTTON DRILL PIN II
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19067364
Report Number1220246-2024-01897
Device Sequence Number17799931
Product Code LXH
UDI-Device Identifier00888867019881
UDI-Public00888867019881
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRETROBUTTON DRILL PIN II
Device Catalogue NumberAR-1595
Device Lot Number15151002
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2024
Supplement Date Received by Manufacturer05/16/2025
Initial Report FDA Received Date04/08/2024
Supplement Report FDA Received Date06/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown